Alert archive / Alabama / Tornado Warnings in 2007

Tornado Warning 121, NWS Birmingham, AL

April 14, 2007Barbour County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 14, 2007, 6:58 PM CDT for Barbour County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2007, 6:58 PM CDT (23:58 UTC)
Expired
Apr 14, 2007, 7:15 PM CDT
In force
17 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Barbour County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:26 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 142358
TORBMX
ALC005-150015-
/O.NEW.KBMX.TO.W.0121.070414T2358Z-070415T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT SAT APR 14 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 715 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
  CENTRAL BARBOUR COUNTY...OR ABOUT 16 MILES NORTHWEST OF
  GEORGETOWN...MOVING NORTHEAST AT 30 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3207 8530 3203 8528 3205 8516 3213 8523

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:08 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 14, 3:08 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SAT APR 14 2007

.SHORT TERM...(TONIGHT - MONDAY NIGHT)

THUNDERSTORMS CONTINUE ACROSS CENTRAL ALABAMA WITH THE SEVERE
THREAT REMAINING ACROSS THE FAR SOUTHERN COUNTIES OF THE CWA AT
THIS TIME. DEW POINTS HAVE INCREASED ACROSS NORTH CENTRAL ALABAMA AS
SOUTHERLY WINDS HAVE OCCASIONALLY PICKED UP TO NEAR 20KTS. WITH
THE THUNDERSTORM COMPLEX ACROSS THE SOUTH CONTINUING TO TAP THE
DEEPER MOISTURE...CHANCES FOR SEVERE WEATHER FARTHER NORTH APPEAR
VERY LIMITED AT THIS TIME.

THE UPPER TROUGH ASSOCIATED WITH THIS STORM SYSTEM WILL PUSH
THROUGH THE AREA TONIGHT BRINGING IN STRONG NORTHWEST FLOW ALOFT.
TEMPERATURES BEHIND THE SURFACE FRONT ARE SHARPLY COLDER WITH MANY
AREAS UPSTREAM REMAINING IN THE 40S TODAY. WE WILL GET ANOTHER
TASTE OF WINTER WITH HIGHS STRUGGLING INTO THE LOWER 50S SUNDAY
ACROSS THE NORTH...WITH MID AND UPPER 50S SOUTH. THESE TEMPERATURES
ARE MUCH MORE REPRESENTATIVE OF JANUARY THAN MID APRIL. THE
COLDEST NIGHT WILL BE SUNDAY NIGHT/MONDAY MORNING WHEN WIDESPREAD
30S ARE EXPECTED. ITS POSSIBLE THAT SOME OF THE COLDER LOCATIONS
COULD BRIEFLY TOUCH FREEZING. MID 60S TO LOW 70S FOR HIGHS MONDAY.

.LONG TERM...(TUESDAY - SATURDAY)

A SHORT WAVE EMBEDDED IN THE SOUTHERN STREAM FLOW WILL APPROACH
THE AREA TUESDAY NIGHT. THIS SYSTEM IS SHOWN WELL BY THE GFS AND
EUROPEAN. THERE DOESNT APPEAR MUCH OPPORTUNITY FOR RETURN FLOW TO
DEVELOP SO THE GFS QPF AMOUNTS SEEM OVERDONE WITH THE HIGHEST POPS
COMING IN THE SOUTHWEST. AFTER THIS SYSTEM...A SHORT WAVE RIDGE
BUILDS IN KEEPING US DRY THROUGH SATURDAY.

&&

.AVIATION...18Z TAF UPDATE.

WILL BE MAKING SOME ADJUSTMENTS TO THE TAFS TO REDUCE SHRA AND TS
WORDING ACROSS THE NORTH. SOME CHANGES TO CEILINGS WILL ALSO BE
MADE...ALTHOUGH THERE IS A MUCH LOWER CLOUD DECK COMING IN FROM
MISS BEHIND THE COLD FRONT AND MVFR CEILINGS ARE STILL EXPECTED
THROUGH MOST OF THE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     44  51  33  68  40 /  70  30   0   0   0
ANNISTON    47  52  35  67  43 /  70  30   0   0   0
BIRMINGHAM  45  53  36  68  46 /  60  20   0   0   0
TUSCALOOSA  46  57  37  70  46 /  50  20   0   0   0
CALERA      46  54  38  69  46 /  70  20   0   0   0
AUBURN      46  56  37  64  46 / 100  20   0   0   0
MONTGOMERY  52  59  37  73  45 /  90  20   0   0   0
TROY        49  57  34  68  44 /  90  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY ENTIRE AREA
UNTIL 9 PM TONIGHT.

&&

88
Hazardous weather outlook, Apr 14, 4:34 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CDT SAT APR 14 2007

ALZ011>015-017>050-151200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
434 PM CDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE THREAT OF SEVERE STORMS WILL BE CONFINED TO AREAS EAST OF
INTERSTATE 65 AND SOUTH OF INTERSTATE 85. A CLUSTER OF STRONG TO
SEVERE THUNDERSTORMS WILL MOVE ACROSS THIS AREA THROUGH 7 PM CDT.
THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES. ELSEWHERE...A COLD FRONT WILL MOVE ACROSS ALABAMA THIS
EVENING...AND MAY TRIGGER A FEW STRONG THUNDERSTORMS ACROSS AREAS
WEST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE
EXPECTED DURING THE DAY...AND A WIND ADVISORY WILL LIKELY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE NECESSARY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST ALABAMA.

In the hours before

Local storm report, Apr 14, 3:21 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HAYNEVILLE              32.18N 86.58W
04/14/2007  E0.88 INCH       LOWNDES            AL   EMERGENCY MNGR

            HAILS REPORTS FROM EMA IN THE CITY OF HAYNEVILLE

&&

SUNGER
Local storm report, Apr 14, 3:33 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     13 W AUTAUGAVILLE       32.43N 86.88W
04/14/2007                   DALLAS             AL   LAW ENFORCEMENT

            TREES REPORTED DOWN ON HWY 14, TWO MILES FROM DALLAS CO
            LINE. CALL FROM 911 VIA EMA

0330 PM     NON-TSTM WND GST FORT DEPOSIT            31.99N 86.58W
04/14/2007  E45.00 MPH       LOWNDES            AL   AMATEUR RADIO

            REPORT OF WIND GUST THROUGH HAM RADIO OPERATOR

&&

SUNGER
Local storm report, Apr 14, 3:49 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     FORT DEPOSIT            31.99N 86.58W
04/14/2007                   LOWNDES            AL   EMERGENCY MNGR

            REPORTS OF TREES AND POWER LINES DOWN WITH LOCALIZED
            FLOODING AROUND TOWN.

0342 PM     TORNADO          MONTGOMERY              32.35N 86.28W
04/14/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            UNCONFIRMED REPORTS FROM WAKA IN MONTGOMERY OF TORNADO ON
            THE GROUND NEAR SOUTHERN AND WOODLEY RDS. THROUGH CHAT.

0345 PM     LIGHTNING        AUBURN                  32.59N 85.48W
04/14/2007                   LEE                AL   PUBLIC

            HOUSE STRUCK BY LIGHTNING IN AUBURN. 546 MERIMOUNT AVE.

&&

SUNGER
Local storm report, Apr 14, 5:08 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     12 SE MONTGOMERY        32.23N 86.14W
04/14/2007  E60 MPH          MONTGOMERY         AL   AMATEUR RADIO

            ESTIMATED WIND GUST UP TO 60 MPH WITH TORRENTIAL
            DOWNPOURS NEAR CR 82 AND US 231 NEAR THE CITY OF PIKE
            ROAD.

&&

SUNGER
Local storm report, Apr 14, 6:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TORNADO          16 S UNION SPRINGS      31.91N 85.71W
04/14/2007                   BULLOCK            AL   BROADCAST MEDIA

            UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
            MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
            POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
            SOUTHERN BULLOCK CO.

&&

SUNGER
Local storm report, Apr 14, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TORNADO          16 S UNION SPRINGS      31.91N 85.71W
04/14/2007                   BULLOCK            AL   BROADCAST MEDIA

            UNCONFIRMED TORNADO REPORTED BY EMA VIA WAKA-TV IN
            MONTGOMERY. REPORTS OF A BARN DAMAGED, TREES DOWN AND
            POWER OUTAGES. NEAR THE CITY OF JAMBACK IN EXTREME
            SOUTHERN BULLOCK CO.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:50 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more16 hr
Apr 14, 11:19 AM CDTSevere Thunderstorm WarningBMXLamar25 min
Apr 14, 2:13 PM CDTTornado WarningBMXLowndes62 min
Apr 14, 3:12 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery63 min
Apr 14, 3:31 PM CDTTornado WarningBMXMontgomery44 min
Apr 14, 3:43 PM CDTTornado WarningBMXMontgomery62 min
Apr 14, 4:23 PM CDTTornado WarningBMXBullock37 min
Apr 14, 4:36 PM CDTTornado WarningBMXMacon54 min
Apr 14, 4:39 PM CDTTornado WarningBMXPike11 min
Apr 14, 4:56 PM CDTTornado WarningBMXBullock34 min
Apr 14, 5:42 PM CDTTornado WarningBMXPike33 min
Apr 14, 6:02 PM CDTTornado WarningBMXBullock28 min
Apr 14, 6:14 PM CDTTornado WarningBMXBarbour46 min
Apr 14, 6:55 PM CDTTornado WarningBMXRussell35 min

Nearby

Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.